Alert archive / Montana / River Flood Warnings in 2012

River Flood Warning 4, NWS Great Falls, MT

June 12, 2012Blaine County, Montana

NWS Great Falls, MT issued this river flood warning at Jun 12, 2012, 1:02 AM MDT for Blaine County, Montana. It was in force for 3 days.

The area

The outline as issued.

The facts

Issued
Jun 12, 2012, 1:02 AM MDT (07:02 UTC)
Expired
Jun 15, 2012, 10:32 AM MDT
In force
3 days
Issued by
NWS Great Falls, MT
Area
Storm-based polygon
Flood severity
Minor

County Blaine County, MT

The radar

The Great Falls radar (KTFX), 187 km from the middle of the area, began a volume at 07:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clear Creek (North-central MT) near Chinook near mouth (CCMM8). The gauge peaked at 4.09 ft at Jun 12, 2012, 6:00 AM MDT.

actionminormoderate24606/1206/1306/1406/1506/16
Action stage
4.5 ft
Minor stage
5.5 ft
Moderate stage
6.5 ft
Major stage
8 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06142400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

900 
WGUS45 KTFX 120702
FLWTFX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
102 AM MDT TUE JUN 12 2012

...THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN NORTH CENTRAL MONTANA...

  CLEAR CREEK NEAR CHINOOK 

.DO TO HEAVY RAINFALL OVER THE BEARS PAW MOUNTAINS ON SUNDAY AND
MONDAY MORNING...CLEAR CREEK HAS RISEN ABOVE FLOOD STAGE. THE
RIVER IS EXPECTED TO REMAIN ABOVE FLOOD STAGE THROUGH
TODAY...BEFORE SLOWLY BEGINNING TO FALL ON WEDNESDAY. THE
FLOOD WARNING WILL REMAIN IN EFFECT UNTIL THE THREAT FOR FLOODING
HAS ENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...TURN AROUND...DO NOT DROWN. MOTORISTS SHOULD NOT 
ATTEMPT TO DRIVE THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-122202-
/O.NEW.KTFX.FL.W.0004.120612T0702Z-120614T0658Z/
/CCMM8.1.ER.120611T2115Z.120612T1800Z.120614T0058Z.UU/
102 AM MDT TUE JUN 12 2012

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CLEAR CREEK NEAR CHINOOK.
* UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:30 AM TUESDAY THE STAGE WAS 4.0 FEET. 
* FLOOD STAGE IS 3.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
  CLEAR CREEK SHOULD REMAIN ABOVE FLOOD STAGE THROUGH
  TODAY...BEFORE BEGINNING TO SLOWLY FALL ON WEDNESDAY.

&&

LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940
5 follow-up statements
135 
WGUS85 KTFX 141521 CCA
FLSTFX
FLOOD STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
321 AM MDT THU JUN 14 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH
CENTRAL MONTANA...

  CLEAR CREEK NEAR CHINOOK

.CLEAR CREEK IS CURRENTLY ABOVE FLOOD STAGE...BUT IT CONTINUES
TO SLOWLY FALL. ONLY MINOR FLOODING IS EXPECTED THROUGH THIS
EVENING...AND MAINLY ON AGRICULTURE LAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DO NOT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE
THROUGH WATER FLOWING OVER THE ROAD.

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-150000-
/O.COR.KTFX.FL.W.0004.000000T0000Z-120615T0000Z/
/CCMM8.1.ER.120611T2115Z.120612T1415Z.120614T1800Z.UU/
321 AM MDT THU JUN 14 2012

THE FLOOD WARNING CONTINUES FOR
  THE CLEAR CREEK NEAR CHINOOK.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:30 AM THURSDAY THE STAGE WAS 3.6 FEET.
* FLOOD STAGE IS 3.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL THROUGH
  TODAY. THE RIVER WILL FALL BELOW FLOOD STAGE THIS AFTERNOON.

&&

LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940
$$
$$
374 
WGUS85 KTFX 141706
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1106 AM MDT THU JUN 14 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH 
CENTRAL MONTANA...

  CLEAR CREEK NEAR CHINOOK 

.CLEAR CREEK IS CURRENTLY ABOVE FLOOD STAGE...BUT IT CONTINUES
TO SLOWLY FALL. ONLY MINOR FLOODING IS EXPECTED THROUGH THIS 
EVENING...AND MAINLY ON AGRICULTURE LAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-150000-
/O.CON.KTFX.FL.W.0004.000000T0000Z-120615T0000Z/
/CCMM8.1.ER.120611T2115Z.120612T1415Z.120614T1800Z.UU/
1105 AM MDT THU JUN 14 2012

THE FLOOD WARNING CONTINUES FOR
  THE CLEAR CREEK NEAR CHINOOK.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:30 AM THURSDAY THE STAGE WAS 3.6 FEET. 
* FLOOD STAGE IS 3.5 FEET. 
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.

&&

LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940

$$
071 
WGUS85 KTFX 142246
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
446 PM MDT THU JUN 14 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH 
CENTRAL MONTANA UNTIL FURTHER NOTICE...

  CLEAR CREEK NEAR CHINOOK

.CLEAR CREEK IS CURRENTLY RUNNING SLIGHTLY ABOVE FLOOD STAGE. 
HOWEVER...IT IS FORECAST TO SLOWLY FALL INTO THE DAY ON FRIDAY. 
ONLY MINOR FLOODING IS EXPECTED THROUGH FRIDAY...AND MAINLY ON 
AGRICULTURE LAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-151346-
/O.EXT.KTFX.FL.W.0004.000000T0000Z-120616T0004Z/
/CCMM8.1.ER.120611T2115Z.120612T1415Z.120615T1804Z.UU/
446 PM MDT THU JUN 14 2012

...FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR
  THE CLEAR CREEK NEAR CHINOOK.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  3:30 PM THURSDAY...THE STAGE WAS 3.6 FEET. 
* FLOOD STAGE IS 3.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 3.6 FEET BY THIS 
  EVENING.  THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EARLY 
  AFTERNOON.

&&

LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940

$$
402 
WGUS85 KTFX 150259
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
859 PM MDT THU JUN 14 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN NORTH 
CENTRAL MONTANA UNTIL FURTHER NOTICE...

  CLEAR CREEK NEAR CHINOOK

.CLEAR CREEK IS CURRENTLY RUNNING SLIGHTLY ABOVE FLOOD STAGE. 
HOWEVER...IT IS FORECAST TO SLOWLY FALL INTO THE DAY ON FRIDAY. 
ONLY MINOR FLOODING IS EXPECTED THROUGH FRIDAY...AND MAINLY ON 
AGRICULTURE LAND. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 


THE LATEST STAGES AND FORECASTS FOR RIVERS AND STREAMS CAN BE FOUND 
AT OUR WEB PAGE...WATER.WEATHER.GOV/AHPS

&&

MTC005-151759-
/O.EXT.KTFX.FL.W.0004.000000T0000Z-120616T0008Z/
/CCMM8.1.ER.120611T2115Z.120612T1415Z.120615T1808Z.UU/
859 PM MDT THU JUN 14 2012

...FLOOD WARNING CONTINUES UNTIL FURTHER NOTICE...

THE FLOOD WARNING CONTINUES FOR 
  CLEAR CREEK NEAR CHINOOK.
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:30 PM THURSDAY THE STAGE WAS 3.6 FEET. 
* FLOOD STAGE IS 3.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW EARLY AFTERNOON.

&&

LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940

$$
134 
WGUS85 KTFX 151632
FLSTFX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1032 AM MDT FRI JUN 15 2012

FLOOD WARNING FOR CLEAR CREEK NEAR CHINOOK HAS BEEN CANCELLED.

CLEAR CREEK CONTINUES TO RUN AT TO JUST ABOVE FLOOD STAGE. REPORTS
INDICATE THAT CURRENT IMPACTS ARE MINIMAL WITH ANY FLOODING NOW
LIMITED TO AGRICULTURAL LAND. THE CREEK IS EXPECTED TO CONTINUE TO
SLOWLY RECEDE AND SHOULD FALL BELOW FLOOD STAGE TONIGHT OR EARLY
SATURDAY MORNING.

MTC005-151702-
/O.CAN.KTFX.FL.W.0004.000000T0000Z-120616T1630Z/
/CCMM8.1.ER.120611T2115Z.120612T1415Z.120616T1200Z.UU/
1032 AM MDT FRI JUN 15 2012

THE FLOOD WARNING IS CANCELLED FOR
  CLEAR CREEK NEAR CHINOOK.
* AT 9:30 AM FRIDAY THE STAGE WAS 3.6 FEET. 
* FLOOD STAGE IS 3.5 FEET. 
* FORECAST...THE CREEK WILL REMAIN NEAR 3.6 FEET TODAY...FALLING
  BELOW FLOOD STAGE TOMORROW MORNING.

&&

LAT...LON 4847 10949 4858 10944 4859 10938 4853 10935 4846 10940


$$

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN. MOTORISTS SHOULD NOT ATTEMPT TO DRIVE 
THROUGH WATER FLOWING OVER THE ROAD. 

STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL TELEVISION OR RADIO 
STATION FOR THE LATEST INFORMATION. 

&

&&

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 11, 9:50 PM MDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 11, 9:50 PM MDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
950 PM MDT MON JUN 11 2012

.UPDATE...
NO UPDATE PLANNED.
ISOLATED SHOWERS CONTINUE OVER THE HI-LINE...BUT HAVE DECREASED IN
COVERAGE OVER THIS REGION. THIS TREND SHOULD CONTINUE THROUGH THE
REST OF THE EVENING. LOW POPS ARE REFLECTED IN THE FORECAST...SO
DID NOT SEE A NEED FOR AN UPDATE. WINDS AND TEMPS LOOK ON TRACK. DB

&&

.AVIATION...
UPDATED 0450Z.
WEAK WESTERLY FLOW ALOFT THROUGH PERIOD. A FEW DISTURBANCES SWEEP
THROUGH THE FLOW STARTING AROUND 21Z MAY GENERATING ISOLATED
THUNDERSTORMS NEAR KBZN...KHLN...AND KLWT UNTIL AROUND 03/03Z.
CONDITIONS WILL REMAIN VFR THROUGH THE PERIOD. BRITTON

&&

.PREV DISCUSSION...
/ISSUED 610 PM MDT MON JUN 11 2012/

TONIGHT THROUGH WEDNESDAY...WEAK INSTABILITY WILL COMBINE WITH A
DISTURBANCE MOVING THROUGH THE TFX CWA THIS EVENING FOR ISOLATED
SHOWERS AND THUNDERSTORMS ACROSS MOST OF THE AREA. LATE THIS
EVENING...THE AIRMASS WILL STABILIZE AS AN UPPER RIDGE OF HIGH
PRESSURE BUILDS INTO THE AREA...CAUSING ANY SHOWERS/THUNDERSTORMS
TO DISSIPATE. THE UPPER LEVEL RIDGE WILL GRADUALLY WEAKEN AND
BECOME OF A WESTERLY FLOW ALOFT FOR TUESDAY THROUGH WEDNESDAY.
ANOTHER DISTURBANCE WILL MOVE THROUGH THE AREA TUESDAY
AFTERNOON/EVENING WITH INCREASING PACIFIC MOISTURE. THE AIRMASS
WILL DESTABILIZE ONCE AGAIN AS TEMPERATURES WARM TO AROUND 5
DEGREES ABOVE SEASONAL AVERAGES. THIS WILL BRING A BETTER CHANCE
OF AFTERNOON/EVENING SHOWERS/THUNDERSTORMS TO THE ENTIRE AREA.
TUESDAY NIGHT...MOISTURE IN THE INCREASING WESTERLY FLOW ALOFT
WILL KEEP A GOOD CHANCE FOR PERSISTENT SHOWERS ALONG THE
CONTINENTAL DIVIDE. A SHORTWAVE TROUGH WITH AN ASSOCIATED COOL
FRONT WILL THEN MOVE THROUGH THE AREA ON WEDNESDAY...BRINGING
INCREASING WESTERLY DOWNSLOPE WINDS. HOWEVER...THERE WILL BE
ENOUGH MOISTURE AND INSTABILITY IN THE FLOW TO BRING ANOTHER
CHANCE FOR SHOWERS/THUNDERSTORMS TO THE AREA...DESPITE
TEMPERATURES FALLING BACK CLOSER TO NORMAL.  COULSTON

WEDNESDAY NIGHT THROUGH MONDAY...EXPECT A RATHER SEASONABLE
PERIOD OF WEATHER...WITH NO MAJOR STORMS EXPECTED DURING THE
EXTENDED PERIOD AT THIS TIME. SCATTERED SHOWERS/ISOLATED
THUNDERSTORMS WILL BE POSSIBLE OVER THE REGION MOST DAYS...WITH
THE BEST CHANCE FOR ANY PRECIPITATION FALLING IN THE MOUNTAINS.
HOWEVER...BY NEXT SUNDAY/MONDAY...BOTH THE EC/GFS PROG A BIT
STRONGER UPPER LEVEL TROF TO DEVELOP OVER MONTANA...RESULTING IN
A SLIGHTLY BETTER CHANCE FOR PRECIPITATION FOR ALL ELEVATIONS.
AFTERNOON TEMPERATURES LOOK TO BE MORE SEASONABLE THROUGH MUCH OF
THE EXTENDED AS WELL. HIGH TEMPERATURES WILL GENERALLY BE IN THE
60S/70S AT LOWER ELEVATIONS...WITH AFTERNOON TEMPERATURES AROUND
50 IN THE MOUNTAINS. BRUSDA

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  48  75  50  71 /  10  20  20  30
CTB  47  73  49  68 /  10  20  10  20
HLN  45  74  50  72 /  10  20  20  30
BZN  41  74  46  73 /  10  20  20  30
WEY  31  65  36  67 /  10  20  20  40
DLN  42  71  46  72 /  10  20  20  30
HVR  48  79  51  75 /  20  10  20  30
LWT  45  73  48  70 /  20  20  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 11, 3:54 AM MDT, 21 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
354 AM MDT MON JUN 11 2012

MTZ008>015-044>055-121000-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
354 AM MDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in Montana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.